Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 113, NWS Memphis, TN

June 5, 2015Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2015, 5:29 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 5:29 PM CDT (22:29 UTC)
Expired
Jun 5, 2015, 6:15 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:55 PM CDTTSTM WND GST 60Walnut Ridge, AR60 MPH WIND GUST REPORTED.
Jun 5, 6:15 PM CDTTSTM WND DMGWalnut Ridge, ARPOWER LINES DOWN ON MONTGOMERY STREET AND SWAN STREET.
Jun 5, 6:15 PM CDTTSTM WND DMGWalnut Ridge, ARSEVERAL TREES DOWN AROUND WALNUT RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS54 KMEG 052229
SVRMEG
ARC075-121-052315-
/O.NEW.KMEG.SV.W.0113.150605T2229Z-150605T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...

* UNTIL 615 PM CDT

* AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAVENDEN... 
  OR 16 MILES NORTHWEST OF BLACK ROCK...MOVING SOUTHEAST AT 15 MPH. 
  ADDITIONAL SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN AND 
  EASTERN LAWRENCE COUNTY AS WELL.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
  IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
  O'KEAN...ALICIA...RAVENDEN SPRINGS...MINTURN...ANNIEVILLE...
  SMITHVILLE...POWHATAN...GILES SPUR...STRANGERS HOME AND CALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3633 9127 3634 9125 3617 9081
      3615 9081 3614 9076 3589 9104 3590 9134
      3591 9134 3598 9136
TIME...MOT...LOC 2228Z 308DEG 16KT 3624 9135 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
832 
WWUS54 KMEG 052258
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT FRI JUN 5 2015

ARC075-121-052315-
/O.CON.KMEG.SV.W.0113.000000T0000Z-150605T2315Z/
RANDOLPH AR-LAWRENCE AR-
558 PM CDT FRI JUN 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN RANDOLPH AND LAWRENCE COUNTIES...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANNIEVILLE...
OR 7 MILES NORTHWEST OF BLACK ROCK...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
O'KEAN...ALICIA...RAVENDEN SPRINGS...MINTURN...ANNIEVILLE...
SMITHVILLE...POWHATAN...GILES SPUR...STRANGERS HOME AND CALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3633 9127 3634 9125 3617 9081
      3615 9081 3614 9076 3589 9104 3590 9134
      3591 9134 3598 9136
TIME...MOT...LOC 2258Z 308DEG 16KT 3616 9122 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:58 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 5, 2:58 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT FRI JUN 5 2015

.DISCUSSION...

MAIN HIGHLIGHTS FOR THIS FORECAST PACKAGE ARE THE POTENTIAL
RAIN/T'STORM CHANCES THIS EVENING/OVERNIGHT...THE WARM
TEMPERATURES FORECAST FOR THE WEEKEND...TRANSITIONING TO A
STORMIER PATTERN TO BEGIN NEXT WEEK...

CURRENTLY...A RIDGE AXIS WAS BUILDING ACROSS THE MID-SOUTH WITH
HEIGHT RISES NOTED AT H5. AT THE SURFACE...A HIGH PRESSURE SYSTEM WAS
DOMINATING THE WEATHER WITH MOSTLY SUNNY SKIES AND WARMING
TEMPERATURES. FOR THE REST OF THIS AFTERNOON...AN OUTFLOW BOUNDARY
WAS MOVING SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG IT. COVERAGE WILL REMAIN VERY ISOLATED AND THEY SHOULD
CONTINUE TO WEAKEN AS THEY MOVE SOUTHEAST. THE QUESTION FOR THE
REST OF THE AFTERNOON IS WHETHER OR NOT NEW DEVELOPMENT OCCURS
ACROSS SOUTHERN MO AS SUGGESTED BY THE HRRR. GIVEN ITS RECENT POOR
PERFORMANCE...AM RELUCTANT TO INCREASE PRECIP CHANCES MUCH IF ANY.
FOR NOW...EXPECT AT LEAST ISOLATED DEVELOPMENT TO SPREAD SOUTHEAST
DURING THE LATE AFTERNOON HOURS. COVERAGE SHOULD BEGIN TO DECREASE
AGAIN AFTER MIDNIGHT TONIGHT.

OVER THE WEEKEND...WARM TEMPERATURES ARE EXPECTED WITH READINGS
NEAR 90 BOTH SATURDAY AND SUNDAY. THERE IS SOME UNCERTAINTY
REGARDING THUNDERSTORM CHANCES...ESPECIALLY ON SATURDAY. AS OF
NOW...HAVE KEPT THE FORECAST DRY GIVEN LIMITED FORCING AND
NEBULOUS SIGNAL FOR PRECIP. THERE REMAINS A SLIGHTLY BETTER
OPPORTUNITY FOR A FEW THUNDERSTORMS TO DEVELOP SUNDAY AS A FRONTAL
BOUNDARY SLOWLY APPROACHES THE REGION. AGAIN...THIS IS AN
UNCERTAIN FORECAST THAT WILL HAVE TO BE FINE-TUNED WITH TIME.

BY MONDAY...THE FRONTAL BOUNDARY WILL BE APPROACHING THE MID-SOUTH
WITH 850 MB TEMPS INCREASING TO NEARLY 18 C. COMPRESSIONAL WARMING
AHEAD OF THE FRONT WILL LIKELY LEAD TO HIGH TEMPERATURES REACHING
THE LOW TO POTENTIALLY MID 90S FOR SOME AREAS. AS OF NOW...DID NOT
GO THAT HIGH BUT MONDAY'S HIGHS MAY NEED TO BE ADJUSTED UPWARDS
WITH TIME.

THUNDERSTORM CHANCES ALSO INCREASE DURING THIS PERIOD AS THE
FRONTAL BOUNDARY STALLS ACROSS THE MID-SOUTH. SLIGHT CHANCE TO
CHANCE POPS EXIST THROUGH THE DURATION OF THE FORECAST AS EPISODIC
THUNDERSTORM COMPLEXES WILL DEVELOP...THE TIMING OF WHICH IS UNKNOWN
AT THIS TIME. SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE LONG-
TERM.

TVT

&&

.AVIATION...

18Z TAFS

VFR AND LIGHT WINDS TO PREVAIL THROUGH THE AFTERNOON. 16Z HRRR
DEVELOPS A RATHER LARGE AREA OF TSRA DROPPING FROM JBR TO MEM
DURING THE LATE AFTERNOON...AFTER INCORRECTLY INITIALING THE
SOURCE REGION OVER SOUTH CENTRAL MO AT 17Z. WILL CONTINUE TO
MONITOR...BUT WILL LEAVE A VCTS AT MEM AND INTRODUCE ONLY A SHORT
TEMPO TSRA AT JBR.

EXTENSIVE MID AND HIGH CLOUDS SHOULD LIMIT RADIATIVE FOG POTENTIAL
OVERNIGHT. HOWEVER...WITH LIGHT WINDS GROUND FOG COULD QUICKLY
DEVELOP AT MKL IF CLOUDS BREAK UP FOR A FEW HOURS PRIOR TO SUNRISE.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 5, 3:53 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 AM CDT FRI JUN 5 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
353 AM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POSSIBLY SEVERE STORMS COULD MOVE INTO NORTHERN PORTIONS
OF THE MIDSOUTH THIS AFTERNOON OR OVERNIGHT. THE MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:38 PM CDTSevere Thunderstorm WarningMEGRandolph52 min
Jun 5, 4:55 PM CDTFlash Flood WarningMEGRandolph3 hr
Jun 5, 5:34 PM CDTSevere Thunderstorm WarningMEGGreene, Randolph41 min
Jun 5, 5:47 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Jun 5, 6:05 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph40 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.